MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Erythema (1840); Skin Discoloration (2074); Unspecified Respiratory Problem (4464)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported a female healthcare worker (hcw) experienced ¿burns¿ related to a sterrad® 100nx cassette.It was reported she handled the cassette without gloves and noticed her hands were wet, then she gave the cassette to another colleague.The h2o2 skin reaction was white on her hands and red on arms, and she rinsed with water and the reaction resolved in 4-5 hours.It was also noted she had throat ¿irritation¿ related to handling the cassette that lasted 4-5 hours.She received medical attention from a doctor in the hospital and received loratadine (antihistamine) and dexamethasone (corticosteroid), which can be purchased over-the-counter.Lastly, it was reported she is ¿working as usual¿ and is ¿fine¿.The h2o2 skin reaction and respiratory reaction were assessed to be a minor injury since there is no report that medical or surgical intervention was required to preclude a permanent impairment of a body function or permanent damage to a body structure; however, this event is being reported as a malfunction report subsequent to a previous serious injury.Refer to manufacturer report number 2084725-2024-00018 for the additional hcw involved in this event.
 
Additional Manufacturer Narrative
E1: initial reporter phone number: (b)(6).The customer initially reported the users experienced skin reaction related to handling a used cassette by taking it out of the collection box.But then on a later date, users reported the reaction happened after the hcw opened a new cassette.She did not notice if there was a leak before she took it out of the package and the color of the indicator strip is not known.H3: asp investigation summary: the investigation included a review of the device batch record, retains testing of lot, trending analysis by lot number, and system risk analysis (sra).¿ the batch history record was reviewed, and no issues relating to the failure mode were noted.The lot met manufacturer specifications at the time of release.¿ retains testing was completed with no issues identified; the retain samples were within specifications.¿ trending analysis by lot number was reviewed from the manufactured date to the event date, and no significant trend was observed.¿ review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the sterrad® 100nx cassette was not returned for further evaluation.The issue has been attributed to user error as the healthcare worker (hcw) was not using proper personal protective equipment (ppe) while handling the cassette, specifically gloves were not worn.The customer was re-trained to always wear ppe when handling cassettes.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key19340481
Report Number2084725-2024-00017
Device Sequence Number15651362
Product Code MLR
UDI-Device Identifier10705037014903
UDI-Public10705037014903
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Catalogue Number10144
Device Lot Number23E007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexFemale